TW200 Forum banner

1 - 10 of 10 Posts

·
Registered
Joined
·
928 Posts
Discussion Starter #1
Never take Doxycycline on an empty stomach. :disturbed:

Even with a full glass of water... Never Ever take Doxycycline on an empty stomach. :confused4:

Even after taking Acidophilus to help... NEVER Ever take Doxycycline on an empty stomach. :icon_pale:
Even though the directions say to do it, NEVER EVER EVER take Doxycycline on an empty stomach. :puke:

Only thing I've found that helps is drinking a meal replacement shake with the pill, then eating no more than 6 crackers. :sad3:
 

·
Registered
Joined
·
19,605 Posts
Sounds like no fun.
It can have many common side effects, and the different versions seem to have different dosage recommendations as far as to eat, or not eat.
It can also allow you to sunburn more readily in addition to the GI tract mis-adventures you are having.
Hope you heal up soon.
 

·
Registered
Joined
·
8,371 Posts
Sorry you are having issues but Doxy is a great antibiotic. It does affect people differently. I can take it standing on my head with a full or empty stomach but my wife has similar reactions to what you express. It is what they give us after a tick is found embedded on us to thwart off getting Lyme disease. This year has been so far the worst with tick up here in the NY mountains so I have been on doxy 3 times already and for 14 days at a time.

GaryL
 

·
Registered
Joined
·
928 Posts
Discussion Starter #6
I've taken other biotics before and experienced a mild upset stomach or diarrhea, but I've never had one make me so violently ill. After the first bout, I started eating crackers with it, which helped, but still made me feel very nauseous. The second day I took it, I tried drinking a generic meal replacement shake with the idea it would be both the required amount of liquid, and coat my stomach, plus provide some nutrition if I could keep it down. That seemed to do the trick. A guy at work said he had to take acidophilus to help keep healthy digestion system (replace the gut bugs the doxy kills). I've been taking those now for several days and they seemed to help, so tonight I thought I'd try to just take the doxy + acidophilus and the required 8oz of water.

Nope. No good. No matter how much I tried to ride out the nausea, I wasn't going to make it. Normally, if I have to get rid of something in my gut, I can handle a 'one-&-done' quick exit. But this is gut clenching, diaphragm seizing, can't breathe, make it stop, vomiting. Luckily, it doesn't last more than three or four convulsions, but... ungh!... it's rough while it happens.

Oh well :( Only one more week of this stuff.
 

·
Registered
Joined
·
238 Posts
That antibiotic is one of the nastier stomach killers. That's why I use amoxicillin for Lyme and ride out the longer course


Sent from my iPad using Tapatalk
 

·
Registered
Joined
·
8,371 Posts
I've taken other biotics before and experienced a mild upset stomach or diarrhea, but I've never had one make me so violently ill. After the first bout, I started eating crackers with it, which helped, but still made me feel very nauseous. The second day I took it, I tried drinking a generic meal replacement shake with the idea it would be both the required amount of liquid, and coat my stomach, plus provide some nutrition if I could keep it down. That seemed to do the trick. A guy at work said he had to take acidophilus to help keep healthy digestion system (replace the gut bugs the doxy kills). I've been taking those now for several days and they seemed to help, so tonight I thought I'd try to just take the doxy + acidophilus and the required 8oz of water.

Nope. No good. No matter how much I tried to ride out the nausea, I wasn't going to make it. Normally, if I have to get rid of something in my gut, I can handle a 'one-&-done' quick exit. But this is gut clenching, diaphragm seizing, can't breathe, make it stop, vomiting. Luckily, it doesn't last more than three or four convulsions, but... ungh!... it's rough while it happens.

Oh well :( Only one more week of this stuff.
You could very well just be allergic to this particular medication. You have not mentioned what you are taking it for and probably none of our business but I would discuss this with your doctor to see if there are other biotics that can get the job done.

GaryL
 

·
Registered
Joined
·
1,369 Posts
You could very well just be allergic to this particular medication. You have not mentioned what you are taking it for and probably none of our business but I would discuss this with your doctor to see if there are other biotics that can get the job done.

GaryL
+1 I can't take doxy either. :icon_puke_l: Hopefully you can switch. Take care LuvNot, m.
 
1 - 10 of 10 Posts
Top